Idaho, 2010

Flood in Idaho, June 4 to 10, 2010

June 4 to 10, 2010 · NWS PIH · 1 event in 1 county or zone

Valley Creek came out of its banks due to heavy rains and several campsites, homes and farms were flooded. Local roads were covered with water as well.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

Valley Creek came out of its banks due to heavy rains and several campsites, homes and farms were flooded. Local roads were covered with water as well. Flooding occurred near Stanley Lake at campsites as well. Flooding was reported of backcountry roads and campgrounds from Stanley south to Alturus Lake and Beaver Creek areas. A rock slide also occurred on route 75 between Clayton and Sunbeam. Fifty miles of road were damaged with two culverts and two roads washed out.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 4, 1:49 AM MST, 10 hours 46 minutes earlier.

Area forecast discussion, Jun 4, 1:49 AM MST, 10 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
249 AM MDT FRI JUN 4 2010

.SHORT TERM...TODAY THROUGH SUNDAY.
STRONG ZONAL FLOW CONTINUES TODAY WITH EXTENSIVE PACIFIC MOISTURE
MOVING THROUGH IDAHO. FIRST BATCH OF SHOWERS MOVING THROUGH
EASTERN IDAHO EARLY THIS MORNING AND LINGERS IN THE EASTERN
HIGHLANDS AT 3 AM WITH MOST AREAS GETTING LIGHT AMOUNTS OVERNIGHT.
RADAR LOOPS SHOWING A BREAK BEHIND THIS AREA BUT ANOTHER WAVE
SHOULD BRING ANOTHER BATCH OF SHOWERS THIS AFTERNOON WITH ISOLATED
THUNDERSTORMS IN THE FAR EASTERN ZONES. HAVE LIKELY TO CATEGORICAL
CHANCES OF PRECIPITATION ALL DAY. EXPECT WINDS IN THE SNAKE PLAIN
TO INCREASE AS WELL THIS AFTERNOON AND HAVE ANOTHER LAKE WIND
ADVISORY IN EFFECT FOR THE AMERICAN FALLS RESERVOIR THIS AFTERNOON
AND EVENING. ZONAL FLOW CONTINUES THROUGH THE WEEKEND AND EXPECT A
CHANCE OF SHOWERS DAILY BOTH SATURDAY AND SUNDAY. EXPECT WELL
BELOW NORMAL HIGH TEMPERATURES TODAY AND SATURDAY WARMING TO NEAR
SEASONAL NORMALS BY SUNDAY.
GK

.LONG TERM...MONDAY THROUGH FRIDAY.
MODIFIED ZONAL FLOW PATTERN CONTINUES THROUGH NEXT WEEK WITH MINOR
WAVES MOVING THROUGH THE FLOW. KEPT IN NEAR CLIMATOLOGICAL
PRECIPITATION CHANCES THROUGH THE PERIOD WITH NEAR SEASONAL NORMAL
TEMPERATURES.
GK

&&

.AVIATION...RAIN SHOWERS WILL CONTINUE OVER THE ENTIRE AREA THROUGH
THIS EVENING...DIMINISHING LATER TONIGHT. OCNL MVFR CIGS CAN BE
EXPECTED IN THE SHOWERS...OTHERWISE VFR WILL BE THE PREDOMINANT
CONDITION. GUSTY SW WINDS WILL PICK UP BY AFTERNOON IN THE SNAKE
RIVER PLAIN...ESPECIALLY IN THE UPPER PARTS OF THE VALLEY.  HEDGES

&&

.FIRE WEATHER...WET CONDITIONS WILL PREVAIL AGAIN TODAY AS ANOTHER
MINOR UPPER SYSTEM MOVES THROUGH THE REGION. STRONG WESTERLY WINDS
ALOFT WILL MAINTAIN A THREAT OF MAINLY MOUNTAIN SHOWERS THROUGH THE
WEEKEND. FIRE WEATHER CONDITIONS WILL REMAIN LOW. WARMER AND DRIER
CONDITIONS ARE EXPECTED NEXT WEEK AS UPPER RIDGING BECOMES THE
DOMINANT FEATURE. HEDGES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING
IDZ021.

&&
Hazardous weather outlook, Jun 4, 12:03 PM MST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
103 PM MDT FRI JUN 4 2010

IDZ017>025-031-032-051300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
103 PM MDT FRI JUN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

EXPECT WIDESPREAD RAIN SHOWERS TODAY.  THERE IS A LAKE WIND ADVISORY
FOR THE AMERICAN FALLS RESERVOIR IN EFFECT UNTIL 9 PM MDT THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE
PROGRESSIVE UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGHOUT THE
PERIOD WITH SHOWERS AND THUNDERSTORMS EXPECTED WITH EACH PASSING
PACIFIC DISTURBANCE.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Custer

When
June 4, 12:35 PM MST to June 10, 11:00 PM MST
Where
Custer County, 9 mi S of Stanley to 9 mi E of Stanley
Cause
Heavy Rain / Snow Melt
Property damage
$60,000
Reported by
Trained Spotter
Coordinates
44.090, -114.930

Valley Creek came out of its banks due to heavy rains and several campsites, homes and farms were flooded. Local roads were covered with water as well. Flooding occurred near Stanley Lake at campsites as well. Flooding was reported of backcountry roads and campgrounds from Stanley south to Alturus Lake and Beaver Creek areas. A rock slide also occurred on route 75 between Clayton and Sunbeam. Fifty miles of road were damaged with two culverts and two roads washed out.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2010Every state in 2010This day in weather historyWarnings in Idaho, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238744.